MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE-TEX® SUTURE CV6; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

W.L. GORE & ASSOCIATES GORE-TEX® SUTURE CV6; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number P6K23A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient weight was requested, but not provided.The device has not yet been returned for evaluation.Evaluation results will be submitted in the final report.
 
Event or Problem Description
It was reported to gore that during suturing of a lesion in the mouth using gore-tex® suture, the suture appeared to get longer and thinner until it separated into two pieces.It was reported the procedure was completed using a new suture and there was no impact to the patient.
 
Additional Manufacturer Narrative
H6: codes updated.Two sections of the device were returned for evaluation.An engineering evaluation was performed and it was noted that devices are covered in residual fluids from the surgery, so visibility of some structures is limited.A review of images provided by gore histology department confirmed that both ends of the thread appeared either elongated or frayed, however the root cause could not be determined.

Brand Name
GORE-TEX® SUTURE CV6
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9416813
Report Number3003910212-2019-00499
Device Sequence Number2450397
Product Code GAW
UDI-Device Identifier00733132607662
UDI-Public00733132607662
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P820083
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberP6K23A
Device Catalogue NumberP6K23A
Device Lot Number20157433A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/05/2019
Supplement Report FDA Received Date02/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR